Alert archive / Virginia / Wind Advisories in 2006
Wind Advisory 2, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Jan 17, 2006, 3:26 PM EST for 9 counties in Virginia; 4 counties in Maryland; 6 counties in North Carolina. It took effect at Jan 18, 2006, 1:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2006, 3:26 PM EST (20:26 UTC)
- In effect from
- Jan 18, 2006, 1:00 AM EST
- Expired
- Jan 18, 2006, 4:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Bertie County, NC, Camden County, NC, Chowan County, NC, Currituck County, NC, Pasquotank County, NC, Perquimans County, NC, Accomack County, VA, City of Chesapeake, VA, City of Virginia Beach, VA, Gloucester County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northampton County, VA, Northumberland County, VA
The radar
The Norfolk radar (KAKQ), 77 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KAKQ 172026 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 326 PM EST TUE JAN 17 2006 ...STRONG WIND GUSTS TO OVERSPREAD THE AREA OVERNIGHT... .A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT...AND CROSS THE REGION WEDNESDAY MORNING. AHEAD OF THE FRONT...SOUTHERLY WINDS WILL PICK UP TONIGHT...WITH VERY STRONG WINDS EXPECTED JUST ABOVE THE SURFACE. SOME OF THESE STRONGER WINDS COULD MIX DOWN TO THE SURFACE... ESPECIALLY IN VICINITY OF SHOWERS AND ANY THUNDERSTORMS. MDZ021>025-NCZ015>017-030>032-102-VAZ095-097>100-180430- /O.NEW.KAKQ.WI.Y.0002.060118T0400Z-060118T1300Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...ELIZABETH CITY... EDENTON...COROLLA...CHINCOTEAGUE...WALLOPS ISLAND...MELFA... EASTVILLE 326 PM EST TUE JAN 17 2006 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EST WEDNESDAY...FOR PORTIONS OF NORTHEAST NORTH CAROLINA...FAR SOUTHEAST VIRGINIA...AND THE EASTERN SHORE. INCLUDED IN THE ADVISORY ARE COUNTIES ADJACENT TO THE ALBEMARLE AND CURRITUCK SOUNDS...NORFOLK...VIRGINIA BEACH... CHESAPEAKE...AND ALL THE COUNTIES IN THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. WINDS WILL INCREASE TONIGHT...AHEAD OF AN APPROACHING COLD FRONT... WITH STRONG WIND GUSTS IN VICINITY OF ANY SHOWERS AND THUNDERSTORMS. SUSTAINED WIND SPEEDS IN THE ADVISORY AREA WILL REACH 25 TO 35 MPH LATE TONIGHT...WITH WINDS GUSTING TO 40 MPH. SOME HIGHER WIND GUSTS ARE POSSIBLE NEAR SHOWER OR THUNDERSTORM ACTIVITY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS71 KAKQ 180255 AAA NPWAKQ URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD VA 955 PM EST TUE JAN 17 2006 ...STRONG WIND GUSTS WILL CONTINUE TO OVERSPREAD THE AREA OVERNIGHT...AS A COLD FRONT APPROACHES FROM THE WEST OVERNIGHT...AND CROSSES THE REGION LATER WEDNESDAY MORNING. AHEAD OF THE FRONT...VERY STRONG WINDS WILL EXIST JUST ABOVE THE SURFACE...WITH SOME OF THESE STRONGER WINDS MIXING DOWN TO THE SURFACE...ESPECIALLY IN VICINITY OF SHOWERS AND ANY THUNDERSTORMS. MDZ021>025-NCZ015>017-030>032-102-VAZ095-097>100-181100- /O.EXT.KAKQ.WI.Y.0002.060118T0600Z-060118T1700Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...ELIZABETH CITY... EDENTON...COROLLA...CHINCOTEAGUE...WALLOPS ISLAND...MELFA... EASTVILLE 955 PM EST TUE JAN 17 2006 ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 12 PM EST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 12 PM EST WEDNESDAY. SOUTHERLY WINDS WILL INCREASE AFTER MIDNIGHT...AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED WIND SPEEDS IN THE ADVISORY AREA WILL REACH 25 TO 35 MPH...WITH WINDS GUSTING TO 45 MPH IN A FEW SPOTS. IN ADDITION...SOME HIGHER WIND GUSTS ARE POSSIBLE NEAR SHOWER OR THUNDERSTORM ACTIVITY. THE WINDS WILL REMAIN STRONG THROUGH THE LATE MORNING HOURS...BEFORE DECREASING SOMEWHAT WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BROWN
000 WWUS71 KAKQ 180836 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 336 AM EST WED JAN 18 2006 MDZ021>025-VAZ099-100-181645- /O.UPG.KAKQ.WI.Y.0002.000000T0000Z-060118T1700Z/ /O.NEW.KAKQ.HW.W.0001.060118T0836Z-060118T1700Z/ /O.NEW.KAKQ.WI.Y.0003.060118T1800Z-060118T2100Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 336 AM EST WED JAN 18 2006 ...HIGH WIND WARNING IN EFFECT UNTIL NOON EST TODAY... ...WIND ADVISORY IN EFFECT FROM 1 PM TO 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 1 PM TO 4 PM EST THIS AFTERNOON. A STRONG COLD FRONT WILL BE CROSSING THE REGION EARLY THIS MORNING. SOUTHERLY WINDS WILL INCREASE TO 35 TO 45 MPH...WITH GUSTS TO 55 MPH EARLY THIS MORNING...SHIFTING TO SOUTHWEST AFTER THE FRONTAL PASSAGE. THE WINDS WILL REMAIN STRONG THROUGH THE LATE MORNING HOURS...BEFORE DECREASING TO 25 TO 35 MPH WITH GUSTS TO 40 MPH THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. $$ VAZ077-078-084>086-091-094-181645- /O.EXB.KAKQ.WI.Y.0002.000000T0000Z-060118T1800Z/ NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK- NEWPORT NEWS/HAMPTON- INCLUDING THE CITIES OF...POQUOSON...NEWPORT NEWS...HAMPTON 336 AM EST WED JAN 18 2006 ...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A STRONG COLD FRONT WILL BE CROSSING THE AREA EARLY THIS MORNING. SOUTHERLY WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH...SHIFTING TO SOUTHWEST AFTER THE FRONTAL PASSAGE. THE WINDS WILL REMAIN STRONG THROUGH THE LATE MORNING HOURS...BEFORE DECREASING TO 15 TO 25 MPH WITH GUSTS TO 30 MPH IN THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ015-016-030>032-VAZ095-097-181645- /O.EXT.KAKQ.WI.Y.0002.000000T0000Z-060118T1800Z/ PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-NORFOLK/PORTSMOUTH- CHESAPEAKE- INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON 336 AM EST WED JAN 18 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A STRONG COLD FRONT WILL BE CROSSING THE AREA EARLY THIS MORNING. SOUTHERLY WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH...SHIFTING TO SOUTHWEST AFTER THE FRONTAL PASSAGE. THE WINDS WILL REMAIN STRONG THROUGH THE LATE MORNING HOURS...BEFORE DECREASING TO 15 TO 25 MPH IN THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ017-102-VAZ098-181645- /O.EXT.KAKQ.WI.Y.0002.000000T0000Z-060118T2100Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 336 AM EST WED JAN 18 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A STRONG COLD FRONT WILL BE CROSSING THE AREA EARLY THIS MORNING. SOUTHERLY WINDS WILL AVERAGE 25 TO 35 MPH WITH GUSTS TO 45 MPH...SHIFTING TO SOUTHWEST AFTER THE FRONTAL PASSAGE. THE WINDS WILL REMAIN STRONG THROUGH THE LATE MORNING HOURS...BEFORE DECREASING TO 25 TO 35 MPH WITH GUSTS TO 40 MPH BY MID OR LATE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 25
000 WWUS71 KAKQ 181519 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1019 AM EST WED JAN 18 2006 MDZ021>025-VAZ099-100-182100- /O.CAN.KAKQ.HW.W.0001.000000T0000Z-060118T1700Z/ /O.EXT.KAKQ.WI.Y.0003.060118T1519Z-060118T2100Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 1019 AM EST WED JAN 18 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. GUSTY WINDS WILL CONTINUE ACROSS THE EASTERN SHORE THIS AFTERNOON...AS A COLD FRONT CROSSES THE REGION. SOUTHWEST WINDS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE...WITH SOME GUSTS TO 40 MPH. THE WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ015-016-030>032-VAZ077-078-084>086-091-094-095-097-181800- /O.CON.KAKQ.WI.Y.0002.000000T0000Z-060118T1800Z/ PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-NORTHUMBERLAND- LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-CHESAPEAKE- INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON...POQUOSON... NEWPORT NEWS...HAMPTON 1019 AM EST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. GUSTY SOUTHWEST...THEN WEST WINDS WILL CONTINUE ACROSS EXTREME SOUTHEAST VIRGINIA...AND NORTHEAST NORTH CAROLINA...THROUGH EARLY AFTERNOON. SOUTHWEST WINDS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE. THE WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ017-102-VAZ098-182100- /O.CON.KAKQ.WI.Y.0002.000000T0000Z-060118T2100Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 1019 AM EST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. GUSTY SOUTHWEST...THEN WEST WINDS WILL CONTINUE ACROSS EXTREME SOUTHEAST VIRGINIA...AND NORTHEAST NORTH CAROLINA...THROUGH EARLY AFTERNOON. SOUTHWEST WINDS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE. THE WINDS WILL GRADUALLY DIMINISH LATER THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 18
000 WWUS71 KAKQ 181752 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1252 PM EST WED JAN 18 2006 NCZ015-016-030>032-VAZ077-078-084>086-091-094-095-097-182100- /O.EXT.KAKQ.WI.Y.0002.000000T0000Z-060118T2100Z/ PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-NORTHUMBERLAND- LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-CHESAPEAKE- INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON...POQUOSON... NEWPORT NEWS...HAMPTON 1252 PM EST WED JAN 18 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. GUSTY WEST WINDS WILL CONTINUE ACROSS EXTREME SOUTHEAST VIRGINIA...AND NORTHEAST NORTH CAROLINA...THROUGH LATE AFTERNOON. SOUTHWEST WINDS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE...WITH GUSTS OVER 40 MPH. THE WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ017-102-VAZ098-182100- /O.CON.KAKQ.WI.Y.0002.000000T0000Z-060118T2100Z/ INLAND CURRITUCK-OUTER BANKS CURRITUCK-VIRGINIA BEACH- INCLUDING THE CITY OF...COROLLA 1252 PM EST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. GUSTY WEST WINDS WILL CONTINUE ACROSS EXTREME SOUTHEAST VIRGINIA...AND NORTHEAST NORTH CAROLINA...THROUGH EARLY AFTERNOON. SOUTHWEST WINDS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE...WITH GUSTS TO 45 MPH. THE WINDS WILL GRADUALLY DIMINISH LATER THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MDZ021>025-VAZ099-100-182100- /O.CON.KAKQ.WI.Y.0003.000000T0000Z-060118T2100Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 1252 PM EST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. GUSTY WINDS WILL INCREASE ACROSS THE EASTERN SHORE THIS AFTERNOON...AS A COLD FRONT CROSSES THE REGION. WEST WINDS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE...WITH SOME GUSTS TO 45 MPH. THE WINDS WILL GRADUALLY DIMINISH LATE THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KAKQ 182117 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 416 PM EST WED JAN 18 2006 NCZ016-017-102-VAZ077-078-084>086-091-094-095-097-098-190000- /O.EXP.KAKQ.WI.Y.0002.000000T0000Z-060118T2100Z/ /O.NEW.KAKQ.WI.Y.0004.060118T2116Z-060119T0000Z/ CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORTHUMBERLAND- LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH- INCLUDING THE CITIES OF...COROLLA...POQUOSON...NEWPORT NEWS... HAMPTON 416 PM EST WED JAN 18 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WEST WINDS WILL CONTINUE ACROSS EXTREME SOUTHEAST VIRGINIA...AND NORTHEAST NORTH CAROLINA...THROUGH EARLY THIS EVENING. WINDS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE... WITH GUSTS OVER 40 MPH. THE WINDS WILL GRADUALLY DIMINISH LATER THIS EVENING.| A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MDZ021>025-VAZ099-100-190000- /O.EXP.KAKQ.WI.Y.0003.000000T0000Z-060118T2100Z/ /O.NEW.KAKQ.WI.Y.0004.060118T2116Z-060119T0000Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 416 PM EST WED JAN 18 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS WILL INCREASE ACROSS THE EASTERN SHORE THIS EVENING...AS A COLD FRONT CONTINUES EAST OF THE REGION. WEST WINDS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE...WITH SOME GUSTS TO 40 MPH. THE WINDS WILL GRADUALLY DIMINISH LATER THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ015-030>032-182230- /O.EXP.KAKQ.WI.Y.0002.000000T0000Z-060118T2100Z/ PASQUOTANK-BERTIE-CHOWAN-PERQUIMANS- INCLUDING THE CITIES OF...ELIZABETH CITY...EDENTON 416 PM EST WED JAN 18 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR INTERIOR PORTIONS OF NORTHEAST NORTH CAROLINA...WHERE WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA. IT WILL STILL BE QUITE WINDY...WITH WINDS OF 20 TO 30 MPH...AND SOME GUSTS TO 35 MPH...EARLY THIS EVENING. WINDS WILL DIMINISH AFTER SUNSET. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Jan 17, 3:20 PM EST, 6 minutes earlier.
Area forecast discussion, Jan 17, 3:20 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
320 PM EST TUE JAN 17 2006
.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
ACTIVE WEATHER PERIOD AS DEEP MID LVL TROF OVR MSVLY LATE THIS
AFTN PLOWS EAST TWD MTNS TNGT AND THEN OFF THE EASTERN SEABOARD ON
WED. WARM AIR WILL CONT TO STREAM NORTHWARD OVRNGT SO NOT EXPECTING
MUCH OF A DROPOFF IN TEMPS (EXCEPT OVR SE AREAS WHERE TEMPS HAVE
SOARED INTO U60S/L70S DUR AFTN). TEMPS MNLY HOLDING STEADY IN THE
50S OVRNGT. MAY BEGIN TO SEE TEMPS FALL (INTO 40S) BEFORE SUNRISE
FAR WESTERN AREAS WITH COLD FRONT PASSAGE. PCPN CHCS INCRSG AS
NIGHT GOES ON AND UPR TROF APPROACHES BUT MAIN BRUNT OF HIGH
WINDS/LOCALLY HEAVY RAIN EXPECTED BTWN 07-14Z WED AS LINE OF
ENHANCED CONVECTION ALONG OR JUST AHEAD SFC BNDRY MOVES CROSSES
FORECAST AREA FROM WEST TO EAST. VERTICAL WIND PROFILES CONT TO BE
IMPRESSIVE WITH UP TO 75KT JET AT 8H AND 0-6KM BULK SHEAR VALUES
50+ KTS. LIKELY TO BE NEAR SFC STABILITY WHICH KEEPS MOST HIGHER
WINDS FROM REACHING DOWN BUT STRONGER CONVECTION WILL TAP THE
HIGHER WIND SPEEDS AND BRING DOWN TO SFC. WILL ISSUE SPS TO
HIGHLIGHT CONVECTIVE WIND THREAT AND WILL ALSO ISSUE A WIND
ADVISORY ALONG CSTL REGIONS FOR SYNOPTIC WIND SPEED CRITERIA
(SUSTAINED 31+ MPH/G46+ MPH). BRIEF HEAVY DOWNPOURS ALSO LIKELY
WITHIN CONVECTVE BANDS WHICH COULD LEAD TO LOCALIZED FLOODING BUT
OVERALL TOTAL RAINFALL AMOUNTS (GENERALLY LESS THAN AN INCH) SUGG
WIDESPREAD FLOOD PROBABILITY IS LOW.
AFTER CONVECTION LINES/SFC COLD FRONT MOVES OFF COAST BY LATE WED
MORN WILL REMAIN WINDY THROUGHOUT THE DAY AS WELL MIXED BNDRY LAYER
TAPS HIGH WIND SPEEDS. TEMPS MAY HOLD STEADY OR RISE A BIT THROUGH
MIDDAY THEN DEEPER CAA KICKS IN WITH FALLING TEMPS DURING AFTN.
COLD AIR TEMPORARILY RETURNS WED NIGHT UNDER MNLY CLEAR SKIES AND
DIMINSHING WINDS. OVRNGT LOWS ARND SEASONAL NORMS (FOR A CHANGE)
WITH LOWS U20S/LOW 30S (EXCEPT M-U30S WHERE WIND STAYS UP NEAR
COAST).
&&
.LONG TERM (THURSDAY THROUGH TUESDAY)...
DEEP TROF PUSHES INTO WESTERN ATLC ALLOWING RETURN TO ZONAL FLOW
(AND ABV NORM TEMPS) THU. WITH UPR RDG BUILDING OFF SE COAST
FRI...TEMPS BACK TO WELL ABV NORM FRI INTO SAT WITH AOA 70F PSBL.
NEXT SYSTEM APPROACHES FROM SOUTHERN PLAINS FRI NGT AND MOVES UP
OHVLY ON SATURDAY. THIS UPR SYSTEM LOOKING MORE SHEARED/WEAKER
THEN SYSTEM COMING THRU TMRW BUT GUID SUGGS AVAILABLE MOISTURE
AND LIFT ALONG/AHEAD SFC SYS TO INCLUDE CHC POPS. WARMER THAN
NORM TEMPS CONT THRU EARLY NEXT WEEK AS WEST TO EAST FLOW ACRS
NORTH AMER KEEPS COLD AIR LOCKED UP IN CANADA. SOUTHERN STREAM
SYSTEM BRINGS CLOUDS BACK INTO REGION LATE THIS FCST PERIOD BUT NO
PCPN MENTION YET GIVEN THE MODELED WEAK SYSTEM AND LONG RANGE FCST
UNCERTAINTY.
&&
.AVIATION...
XPECT WINDS TO PICK UP TONIGHT...AND WITH STRONG LLJ...PLAN TO ADD
LOW LEVEL WIND SHEAR TO TAFS FOR LATE TONIGHT. CIGS AND
VSBYS...CURRENTLY VFR...SHOULD DROP QUICKLY OVERNIGHT...AS LINE OF
SHOWERS MOVES IN. ALSO...POSSIBILITY OF STG TO SEVERE WIND GUSTS
INVOF ANY CONVECTIVE LINES AND WITH FRONT ITSELF. PRECIP TO MOVE OUT
WED MORNING...BUT GUSTY WINDS TO CONTINUE.
&&
MARINE...
STG GRADIENT SLY FLOW EXPECTED AHD OF FRONT TONIGHT. NORMALLY...THIS
TIME OF YEAR...THESE SLY WINDS HAVE DIFFICULTY REACHING THE
SURFACE...GIVEN THE STABLE MARINE BOUNDARY LAYER...BUT TONIGHTS
EVENT MAY BE THE EXCEPTION...GIVEN STRENGTH OF PGRAD. FOR THIS
REASON...WILL KEEP GALE WARNING GOING. LITTLE DOUBT...NOT TOO FAR
OFF THE SFC...WINDS WILL BE VERY STRONG...AS NAM SHOWING GRTN 80 KTS
AT 925 MB. GREATEST THREAT OF THESE STRONGER WINDS MIXING DOWN WOULD
BE INVOF ANY CONVECTIVE LINES THAT DEVELOP OVERNIGHT...AND INVOF
FRONT ITSELF...PROGGED TO CROSS THE WATERS AFTER SUNRISE...WED
MORNING.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FOR MDZ021>025 FROM 11 PM TUESDAY TO 8 AM
WEDNESDAY.
NC...WIND ADVISORY FOR NCZ015>017-030>032-102 FROM 11 PM TUESDAY TO
8 AM WEDNESDAY.
...GALE WARNING FOR NCZ102 FROM 11 PM TUESDAY TO 8 PM WEDNESDAY.
...SMALL CRAFT ADVISORY FOR NCZ102 FROM 7 PM TUESDAY TO 11 PM
TUESDAY.
VA...WIND ADVISORY FOR VAZ095-097>100 FROM 11 PM TUESDAY TO 8 AM
WEDNESDAY.
MARINE...GALE WARNING FOR ANZ630>633 FROM 11 PM TUESDAY TO 8 AM
WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ630>633-650-652-654-656-658 FROM 7
PM TUESDAY TO 11 PM TUESDAY.
...GALE WARNING FOR ANZ650-652-654-656-658 FROM 11 PM TUESDAY TO
8 PM WEDNESDAY.
&&
SHORT TERM/LONG TERM...CULLEN
MARINE/AVIATION...REILLYHazardous weather outlook, Jan 17, 4:49 AM EST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 449 AM EST TUE JAN 17 2006 ANZ633-MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100- 181000- CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 449 AM EST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS...AND POSSIBLE THUNDERSTORMS...WILL DEVELOP AHEAD OF A STRONG COLD FRONT LATER TODAY. A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS AS THEY CROSS THE AREA TONIGHT. SOUTH WINDS AHEAD OF THIS FRONT WILL BEGIN TO INCREASE BY THIS EVENING. GUSTS BETWEEN 30 TO 40 MPH ARE POSSIBLE OUTSIDE OF ANY STORM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WEST WINDS AT OR ABOVE 30 MPH WILL CONTINUE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. ANZ630>632-650-652-654-656-658-670-181000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM- 449 AM EST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS EXPECTED TONIGHT. SEE WBCCWFAKQ FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE FORCE WINDS CONTINUE WEDNESDAY...BEFORE DIMINISHING BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 44
Nearby
Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Wind Advisories in Maryland, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.